Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Sudden weight gain, Stomach pain,IBS - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2257 Questions
User :   I just had a colonoscopy done and there was scattered whitish superficial plaques seen. I was told yesterday that the report states they found colonic mucosal edema. What is next? I live with pain on the lower right side (ascending) and the mid left side (descending or liver area). I am scheduled for a ct with contrast tomorrow. I have gained a pound a day and am at my 9 month pregnancy weight and disgusted. I would rather be dead than weigh this much.
Doctor :   Hi
Doctor :   I am Dr.
Doctor :   Let me read your query, please give me a couple of minutes
User :   Hello Dr.
Doctor :   You do not have to disgusted at all
Doctor :   Every problem has a solution
Doctor :   Let me ask you few questions
Doctor :   What is your age, gender, occupation, height and weight
User :   41 yrs, female, currently out on sick leave, 5'3" and 202 pounds (was 186 in March)
Doctor :   so do you mean you were gaining weight since March?
User :   yes, I gained all that since March.
Doctor :   How did the problem start and with what complaint did you go to the Doctor
Doctor :   Can you explain the series of events?
User :   my primary care doc says it's just that I eat fattening food, which, she is a type of doctor there is no discussion. I am a veteran and go through VA
User :   hemmhroids
User :   i went for the hemmroids that i suffer terribly that come out in a bubble
User :   i had been on prozac and i think that had raised my bp to where when i would have a bout of roids i could sit in the tub with this grape sized roid and feel it drain and fill
User :   i was on prozac for 20 years. february the psychiatrist changed me out to citalopram
User :   then added geodon
User :   in march i lost about 9 pounds and was tickled, this was beginning of march when i first went to see about the roids.
User :   then the end of the month i went back and i saw on my scale i was gaining a pound a day and confirmed at the doc office i was 200 pounds
Doctor :   Ok
Doctor :   Describe me about the stomach pain that you have.
User :   the left side feels like there is something in there outside of the bowel, but stabbing and poking.
User :   the right side feels like cramping at one of the curves of the intestines.
Doctor :   How are you stools and appetite? Are they normal
User :   i feel like it takes forever to get food to go through and i wonder if some of the drugs i am on could be slowing the peristalsis or causing me this sick bowel
User :   stools are not normal, i go from constipation to explosion
User :   appetite is minimal, i probably should be eating more to up my metabolism, but i am just not interested in food.
User :   i cannot cannot cannot drink milk, so i do lactaid
User :   yet i can eat ice cream and cheeses
Doctor :   Do you have a family history of Crohn's / Ulcerative colitis
Doctor :   Do you have family history of colon cancer?
User :   i am not aware of either in the family. apparently my brother had divitur
Doctor :   Did any one in the family suffer from similar problems in the past or present?
Doctor :   What is DIVITUR
User :   the itis a few years back, had a blockage, the diverturculitis
User :   it seemed like a trend going on. it was the same year my husband ruptured his colon and his brother and another brother
Doctor :   Ok
User :   so my brother apparently had a blockage and they said he had the -itis, rather than the -osis, you know, the inflammation, yet not so much the disease
Doctor :   Do you have fever, pain during stool passage or blood in the stool?
User :   there's cancer riddled in the family. i get to where i feel like i'll pass out. no blood to my knowledge.
User :   my body temp is a normal 96.7 so fever is misunderstood by my doctor when measuring me
Doctor :   Ok
User :   i've been exercising and eating better for a few weeks now and i still hurt, still do not have a regular movement and still do not have the urge.
Doctor :   Good
User :   oh, my sister is lucky if she goes once a week.
User :   can i ask you something?
Doctor :   Yes
User :   what about the parasympathetic nervous system? I noticed the L1-L3 control the tranverse and descending colon and the L4 and L5 control the ascending
User :   I have lumbar problems
User :   I have a TENS unit ( the electrodes and all that for the nerves) and when I wear that I am more inclined to go to the bathroom
User :   as though it provokes the urge.
Doctor :   The doctor is trying to rule out all the causes of your problems
Doctor :   like Diverticulitis, Crohs, Sprue etc
Doctor :   If everything is normal, then it could likely be a Irritable Bowel syndrome
User :   will treatment of any of these things bring me relief of how heavy I've become?
User :   I don't eat like a 200 pound person
User :   and i don't show a difference after I have a large bowel movement, am I disillusioned?
Doctor :   Did you meet your Psychiatrist and let him know about your weight gain?
User :   yes, i mentioned it to him. he had originally told me the geodon was weight neutral and he's very aware of my willingness to stop treatment if i believe it is causing me weight gain.
User :   can i ask you another question?
Doctor :   yes
Doctor :   Please go ahead
User :   is it possible that a drug that is "weight neutral" may not necessarily be so for every patient?
Doctor :   I think this is a tough question for me
Doctor :   I am not sure of the drug that you are mentioning
User :   i will go back to the side effects of the geodon and read what that can do to a person. i believe the introduction of this med perhaps might be unsettling with my body.
User :   it's an antipsychotic that's been around for years and years. perhaps i cannot tolerate it.
Doctor :   If you think so, stop it for some time
Doctor :   Not Citalopram
Doctor :   These medicines should be gradually withdrawn
User :   no, that's the antidepressant. i found good favor with that. it's that other thing
Doctor :   and not suddenly
User :   geodon
Doctor :   Yeah
User :   ok. i will check with the psychiatrist about this.
Doctor :   Geodon
Doctor :   Let me check
User :   k
Doctor :   it says it is very efficient
Doctor :   and it has less side effects
User :   thank you for chatting with me.
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor